Alert archive / Indiana / River Flood Warnings in 2014
River Flood Warning 136, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 27, 2014, 10:31 AM EDT for Knox County, Sullivan County, Indiana; Crawford County, Lawrence County, Illinois. It took effect at Apr 30, 2014, 7:00 PM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2014, 10:31 AM EDT (14:31 UTC)
- In effect from
- Apr 30, 2014, 7:00 PM EDT
- Expired
- May 2, 2014, 2:00 AM EDT
- In force
- 31 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, IL, Lawrence County, IL, Knox County, IN, Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Riverton (RVTI3). The gauge peaked at 9.14 ft at Apr 29, 2014, 10:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03342000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 27, 10:19 AM EDT, 12 minutes earlier.
Area forecast discussion, Apr 27, 10:19 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1019 AM EDT SUN APR 27 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 304 AM EDT SUN APR 27 2014 A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM IS EXPECTED TO GRADUALLY MOVE FROM THE PLAINS INTO THE GREAT LAKES REGION BY LATE NEXT WEEK. THIS LOW WILL KEEP THE WEATHER UNSETTLED FOR MOST OF THIS UPCOMING WEEK. && .NEAR TERM /REST OF TODAY/... ISSUED AT 1015 AM EDT SUN APR 27 2014 FOR THE UPDATE...ADDED SOME HOURLY DETAIL TO THE POPS THIS AFTERNOON AND ADDED LIKELY IN THE SOUTHWESTERN COUNTIES STARTING 22Z. OVERALL FORECAST REMAINS MUCH THE SAME WITH INCREASING THUNDER CHANCES LATE THIS AFTERNOON/EVENING WITH THE HIGHEST POPS IN THE SOUTHWEST. SLIGHTLY GUSTY WINDS /20 TO 25 KTS/ THROUGH THE DAY AND HIGHS STILL IN THE UPPER 60S NORTH TO MIDDLE 70S SOUTH. PREVIOUS DISCUSSION FOLLOWS... CONVECTION MAY DEVELOP LATER THIS AFTERNOON ALONG FRONTAL ZONE OFF TO THE SOUTHWEST...HOWEVER WHATEVER FORMS WILL BE FIGHTING THE UPPER RIDGE AND DRY LOW LEVEL FLOW. WILL KEEP SOME POPS GOING OVER THE ABOUT THE SOUTHWEST HALF OF THE AREA FOR THE MID TO LATE AFTERNOON HOURS. LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS TODAY MAY BE A LITTLE WARM OVER THE SOUTHWEST TODAY. WILL NUDGE THE GUIDANCE DOWN ABOUT A CATEGORY IN THOSE AREAS. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... ISSUED AT 304 AM EDT SUN APR 27 2014 MODEL DATA SUGGEST A LARGE UPPER LOW WILL GRADUALLY SHIFT NORTHEAST FROM THE PLAINS INTO THE MIDWEST DURING THIS PERIOD...KEEPING THE WEATHER UNSETTLED. APPEARS THE FIRST OF SEVERAL WAVES ROTATING AROUND APPROACHING UPPER LOW WILL MOVE THROUGH THE AREA TONIGHT. WILL GO WITH HIGH POPS ALL AREAS. LAPSE RATES SUGGEST SOME HAIL POSSIBLE WITH ANY STRONGER CELLS THAT DEVELOP TONIGHT...ALTHOUGH DEEP LAYER SHEAR LOOKS RATHER WEAK. AT THIS POINT...THE BEST CHANCES FOR SEVERE STORMS DURING THIS PERIOD APPEAR TO BE MONDAY AFTERNOON AND NIGHT AS A MID LEVEL JET MAX NOSES NORTHEAST INTO THE OHIO VALLEY...COMBINED WITH THE APPROACH OF AN ARCING SURFACE COLD FRONT/OCCLUSION...AND STEEP LAPSE RATES MOVING IN FROM THE WEST. IT STILL APPEARS THE CORE OF THE MID LEVEL JET WILL REMAIN WELL OFF TO THE SOUTH/SOUTHWEST OF THE FORECAST AREA...WHERE DEEP SHEAR WILL BE MAXIMIZED. WILL KEEP HIGH POPS GOING THROUGH MONDAY NIGHT. BY TUESDAY AND TUESDAY NIGHT...MODEL DATA SUGGEST DRIER AIR WRAPPING AROUND THE UPPER LOW WILL MOVE INTO THE AREA. WILL CUT BACK POPS INTO THE CHANCE CATEGORY AT THOSE TIMES. LAPSE RATES REMAIN QUITE STEEP FOR CONVECTION INTO TUESDAY UNDER THE DRY SLOT...HOWEVER BETTER SHEAR PUSHES OFF TO THE EAST WITH TIME. BASED OFF ON PROGGED LOW LEVEL THICKNESSES...THE GFS MOS HIGHS FOR MONDAY AND TUESDAY LOOK TOO WARM. IF SKIES CAN CLEAR OUT SUFFICIENTLY ON MONDAY IN THE WAKE OF TONIGHT/S WAVE AND UNDER THE DRY SLOT ON TUESDAY...THE GFS MOS HIGHS ARE ATTAINABLE...BUT WILL TAKE MORE OF A CONSERVATIVE APPROACH TO THE HIGHS FOR NOW. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... ISSUED AT 325 AM EDT SUN APR 27 2014 A LARGE UPPER LOW OVER THE UPPER MIDWEST AND SURFACE LOW OVER THE GREAT LAKES WILL CONTINUE TO DOMINATE OUR WEATHER AS THEY BOTH MOVE SLOWLY TO THE NORTHEAST. GFS MODEL INDICATES CAPES OF 200 TO 400 J/KG ACROSS OUR NORTHEAST WEDNESDAY...THUS WILL CONTINUE MENTION OF ISOLATED THUNDER FROM INDY AND NORTHEASTWARD WEDNESDAY. OTHERWISE...MODEL CAPES 100 J/KG OR LESS REST OF THE LONG TERM AND WILL DROP ALL MENTION OF THUNDER AFTER WEDNESDAY. MOSTLY CLOUDY AND COOL CONDITIONS WILL BE THE RULE DURING THIS PERIOD WITH LOW CHANCES OF SHOWERS DURING THE DAY AND A FEW SPRINKLES AT NIGHT. WENT CLOSE TO A MOS BLEND OF TEMPERATURES FOR HIGHS AND SLIGHTLY ABOVE A MOS BLEND FOR LOWS AS CLOUDS COULD HOLD MINS UP SLIGHTLY AT NIGHT. && .AVIATION /DISCUSSION FOR 271200Z TAF ISSUANCE/... ISSUED AT 1017 AM EDT SUN APR 27 2014 1415Z UPDATE...ONLY MADE SOME MINOR ADJUSTMENTS TO THE WINDS. OTHERWISE NO OTHER CHANGES WERE MADE AT THIS TIME. PREVIOUS DISCUSSION FOLLOWS. MOSTLY VFR THROUGH THE FIRST 12 TO 15 HOURS OF THE TAF PERIOD...THEN BECOMING MVFR CEILINGS WITH NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS OVERNIGHT SUNDAY. STRONG LOW PRESSURE OVER THE CENTRAL PLAINS WILL TRACK TO THE UPPER MIDWEST DURING THE NEXT 24 HOURS. HIGH PRESSURE WAS CENTERED NORTH OF THE GREAT LAKES. FOR TODAY THERE WILL BE INCREASING MID/HIGH CLOUDS ALONG WITH SCATTERED CU. SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD INTO SOUTHWEST SECTIONS BY 22Z AND MOST AREAS 01Z-02Z. THIS WILL BE FOLLOWED BY ANOTHER WAVE OF SHOWERS AND THUNDERSTORMS LATER TONIGHT. EVEN WITH THE SHOWERS AND THUNDERSTORMS...MODEL SOUNDINGS INDICATE MOSTLY VFR CONDITIONS THROUGH EVENING...THEN MVFR CONDITIONS AFTER THAT. EAST WINDS UP TO 15 KNOTS WILL BE THE RULE TODAY AND EARLY TONIGHT AS A STRONG PRESSURE GRADIENT WILL BE ACROSS OUR REGION. GUSTS UP TO 25 KNOTS ARE POSSIBLE SOME AREAS LATER TODAY AND TONIGHT. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JAS NEAR TERM...JAS SHORT TERM...JAS LONG TERM....JH AVIATION...SMF/JH VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Apr 27, 5:33 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 533 AM EDT SUN APR 27 2014 INZ021-031-038>042-048-049-056-057-065-281000- CARROLL-HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK- HENRY-SHELBY-RUSH-DECATUR- 533 AM EDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE TONIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. HAZARDS: CLOUD TO GROUND LIGHTNING. TIMING: THUNDERSTORM ACTIVITY POSSIBLE AFTER 800 PM EDT. DISCUSSION: A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL BEGIN MOVING TOWARDS CENTRAL INDIANA BY TONIGHT...RESULTING IN THE POTENTIAL FOR SCATTERED THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE FROM MONDAY THROUGH WEDNESDAY. SEVERE STORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. A SMALLER SEVERE THREAT EXISTS ON TUESDAY AS WELL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ON MONDAY AND MONDAY NIGHT...WHICH COULD LEAD TO FLOODING IN SOME AREAS. DISCUSSION: A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL BRING A PROLONGED PERIOD OF THUNDERSTORM CHANCES TO CENTRAL INDIANA THROUGH WEDNESDAY. AS THE LOW PRESSURE SYSTEM GRADUALLY WEAKENS WITH TIME...THE THREAT FOR THUNDERSTORMS WILL DIMINISH AFTER WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SEVERE STORM SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER TRENDS REGARDING THE SEVERE POTENTIAL ON MONDAY AND TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028>030-035>037-043>047-051>055-060>064-067>072-281000- WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION- PARKE-PUTNAM-HENDRICKS-MARION-VIGO-CLAY-OWEN-MORGAN-JOHNSON- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 533 AM EDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE LATER THIS AFTERNOON AND TONIGHT. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...THE STRONGER STORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS. HAZARDS: CLOUD TO GROUND LIGHTNING. SMALL HAIL AND GUSTY WINDS ASSOCIATED WITH THUNDERSTORMS. TIMING: THUNDERSTORM ACTIVITY POSSIBLE AFTER 300 PM EDT. DISCUSSION: A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL BEGIN MOVING TOWARDS CENTRAL INDIANA BY LATER THIS AFTERNOON AND TONIGHT...RESULTING IN THE POTENTIAL FOR SCATTERED THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE FROM MONDAY THROUGH WEDNESDAY. SEVERE STORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. A SMALLER SEVERE THREAT EXISTS ON TUESDAY AS WELL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ON MONDAY AND MONDAY NIGHT...WHICH COULD LEAD TO FLOODING IN SOME AREAS. DISCUSSION: A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL BRING A PROLONGED PERIOD OF THUNDERSTORM CHANCES TO CENTRAL INDIANA THROUGH WEDNESDAY. AS THE LOW PRESSURE SYSTEM GRADUALLY WEAKENS WITH TIME...THE THREAT FOR THUNDERSTORMS WILL DIMINISH AFTER WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SEVERE STORM SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER TRENDS REGARDING THE SEVERE POTENTIAL ON MONDAY AND TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:31 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 4 days |
| Apr 27, 10:31 AM EDT | River Flood Warning | IND | Knox, Sullivan | 5 days |
Nearby
River Flood Warnings in Indiana, 2014River Flood Warnings in Illinois, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.